MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER W/MICROEZ MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER W/MICROEZ MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via phone call "product is leaking at the purple hub." additional info.Received 03/17/2022 double lumen picc placed with date rec'd by mfr (unit #10).Prior to placement in patient while sterile, both lumens were flushed with sterile saline and no abnormal leaking noted.Line was placed in patient without incident.Needleless connector caps were applied and purple lumen was noted to leak when flushed with saline; leak noted under cap at purple lumen joining.Rn assisted in providing multiple replacement caps which all demonstrated leaking.When saline hooked directly to hub, no leak noted.Unable to safely leave line in place and required additional procedure to exchange picc line.At what point during device use was the leak discovered (i.E.Insertion, infusion, removal) was the catheter fracture internal to the patient or external? infusion, external any patient symptoms related to fluid leak? no was the catheter removed? was a new catheter placed? yes, yes.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx5221 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (refx522) have been reported from the same facility.
 
Event or Problem Description
It was reported via phone call "product is leaking at the purple hub." additional info.Received: double lumen picc placed with g4 (unit #10).Prior to placement in patient while sterile, both lumens were flushed with sterile saline and no abnormal leaking noted.Line was placed in patient without incident.Needleless connector caps were applied and purple lumen was noted to leak when flushed with saline; leak noted under cap at purple lumen joining.Rn assisted in providing multiple replacement caps which all demonstrated leaking.When saline hooked directly to hub, no leak noted.Unable to safely leave line in place and required additional procedure to exchange picc line.At what point during device use was the leak discovered (i.E.Insertion, infusion, removal)was the catheter fracture internal to the patient or external? infusion, external.Any patient symptoms related to fluid leak? no.Was the catheter removed? was a new catheter placed? yes, yes.Medwatch received on 05/27/2022: "powerpicc was found leaking at purple lumen.Manufacturer reviewed and found leak due to molding defect".
 
Event or Problem Description
It was reported via phone call "product is leaking at the purple hub." additional info.Received: double lumen picc placed with g4 (unit #10).Prior to placement in patient while sterile, both lumens were flushed with sterile saline and no abnormal leaking noted.Line was placed in patient without incident.Needleless connector caps were applied and purple lumen was noted to leak when flushed with saline; leak noted under cap at purple lumen joining.Rn assisted in providing multiple replacement caps which all demonstrated leaking.When saline hooked directly to hub, no leak noted.Unable to safely leave line in place and required additional procedure to exchange picc line.¿ at what point during device use was the leak discovered (i.E.Insertion, infusion, removal)was the catheter fracture internal to the patient or external? infusion, external ¿ any patient symptoms related to fluid leak? no ¿ was the catheter removed? was a new catheter placed? yes, yes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, leakage was observed at the junction between the purple luer adapter and the injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER W/MICROEZ MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14044644
Report Number3006260740-2022-01172
Device Sequence Number12210412
Product Code LJS
UDI-Device Identifier00801741000423
UDI-Public(01)00801741000423
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275108
Device Lot NumberREFX5221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/27/2022
06/08/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/07/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale